I have experienced SVT or maybe PSVT for the past 7 or 8 years. Mine feels like an apple is suddenly stuck in my throat and my heart is rinsing out of my chest. My pulse will race as well. I get this maybe once every two months on average for several minutes and do the maneuvers to stop it. Mine starts out of the blue and ends gradually.
First of all, what percentage of the population feels these? And if you get them, what do yours feel like? Anything like I have described? What do you do to stop them or control them? Have you noticed any triggers because I have not, other than maybe overeating, but not even then. Also, do they always increase with age? I would not like that.
The terms SVT and PSVT are interchangeable and mean the same. Paroxsysmal Supraventricular Tachycardia, or just SVT starts and end abruptly. By this I mean that it doesn't ramp up and ramp down. The pulse rate literally changes in one beat; from perhaps 70 to over 200 in one beat, and return to sinus rhythm the same way. If the rate slowly decreases to normal, my guess is that you have something other than SVT. A standard Holter monitor is usually not enough time to capture an event. Most of us sufferers have worn 30 day monitors which give a much longer time to capture a "paroxsysmal" event. In the 54 years that I had (note past tence) mine, I converted an episode by holding my breath and bearing down; a Valsalva maneuver. My episodes always felt the same: my heart felt higher in my chest, and I had a tightness in that area. I could also see the skin directly under the sternum pulsing to the ultra fast rhythm. Have you attempted to count the beats when you have an event? Knowing data like this will help the professional in diagnosing your problem. I read your other post too, and can tell you that you should know when you have an actual event versus a stomach or intestinal flip-flop. If you think that you're not being diagnosed properly, see another professional. I feel that sometimes, after a physician sees you an number of times and develops a diagnosis, it's often hard to get them to look at another possibility. Good luck!
I've been reading some of the postings; I have had 2 episodes
"out of the blue"??? of SVT. (3months apart) both lasted longer
than 1 hr. I was "freaked out of my mind" with both actually---
so......I opted to get to the closest ER! with the second episode--
my cardiologist started me on Flecainide (50mg x q 12hrs)
I am a diabetic typeII and have RA. (on celebrex 200mg and
humira) So far (only been 2-3days) my BP and blood sugar have
been ALL OVER the scale!! really 'scary'.
As a fellow T2D, I can understand how upset you are with your numbers. I've found since I started testing 4X/day is the numbers can move all over depending on how you feel. My seasonal allergies kicked in last weekend, and my BS jumped 15 points. The drugs you take do have an effect on your numbers as well. There are a number of different drugs used to control SVT. Some experimentation with types and strengths may be necessary to see which one works best for your SVT and messes least with you BS numbers. Of course there's also non-medicinal route where the cause of the SVT is pinpointed and destroyed. Many of us here have taken this path instead of messing with the drugs and their side effects. Keep monitoring that BS, and give it a little time for things to settle down.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.